MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Catalog Number 813112100
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive test result of ih-card abo/d(dvi-)+rev a1,b when used on ih-1000.The anti-a was interpreted as 1+ but appeared to be completely negative.Testing was repeated at the manual bench with the tube test using the device of a competitor and yielded a negative test result.Testing in our quality control laboratory is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false positive test result of ih-card abo/d(dvi-)+rev a1,b when used on ih-1000.The anti-a was interpreted as 1+ but visually appeared to be completely negative.Due to the discrepancy between forward and reverse typing the ih-1000 stated, "abo not interpretable" and no incorrect result was released.Testing was repeated at the manual bench with the tube test using the device of a competitor and yielded a negative test result.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer did neither return the supposedly defective product ih-card abo/d(dvi-)+rev a1,b for investigational testing nor the affected patient sample.Therefore our quality control laboratory tested their retention sample of the supposedly defective product ih-card abo/d(dvi-)+rev a1,b with different donor samples and with the focus on a antigen negative donor samples.All positive and negative reactions were correct.We did not observe any false positive graded reaction.The customer provided one result image that confirmed the false positive graded result.According to the trace files analysis we recommended performing an adjustment of the camera, especially the azimuth and then perform a new calibration.Therefore, a bio-rad trained field service engineer visited customer site to address the reader calibration.The engineer stated that all camera calibrations were checked and were within specifications and a reader calibration was performed.The customer stated that the reported issue had not reappeard since the initial event.Several factors could be the cause for a false positive reaction by the software although it is visually clear negative.For further investigation the issue has already been addressed within our quality assurance system.The investigations are still ongoing.Testing by our quality control laboratory confirmed that the allegedly defective lot of ih-card abo/d(dvi-)+rev a1, b functions correctly.Further investigations for solving this issue have already been initiated.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10487156
Report Number9610824-2020-00058
Device Sequence Number3055141
Product Code QHR
UDI-Device Identifier07611969952090
UDI-Public(01)07611969952090(17)200704(10)8010100
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2020
Device Catalogue Number813112100
Device Lot Number8010100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, # 5100074; IH-1000, # 5100074